Post # 1
So, I have been married for 2 months and 20 days.
I began birth control 4 months before my wedding but stopped it because I didnt like what it did to me.
I began to take them agin a month before my wedding (we waited to be intimate till marriage)
almost 4 months since I started taking it and i’ve gained 30 lbs, im always moody (easily irritated, frustrated, sad) and cant sleep at night.
I’m taking loestrin 24. Anyone else experience such symptoms?? Should I change Birth control? Is this normal! Please help! I feel really bad about myself. I have never been this heavy. 🙁
Post # 4
@cubaneli: birth control made me fat. i forget the brand. the fatness in itself was its own birth control cause i never felt sexy. THE WORST PART is i wasnt even having sex–it was to regulate my period. ill forever hate my doctor for that. the brand i was on didnt make me feel crazy–just fat……….BUT my first experience w/b.c. did make me feel moody and crazy. they say you’re supposed to test different pills but i honestly dont think it’s worth it. the two times i tried it were such bad experiences!!!!
get off the b.c. it’s most definitely the cause.
ask your doctor for a.d.d. pills and you’ll lose that weight in a month.
Post # 5
@cubaneli: Yes, BC pills can definitely cause some weight to go on – not all of them do though so you might want to speak to your doctor about switching brands. They usually like for you to be on a certain type for 3 months before switching so you’re just about there.
It also sounds like you’re struggling with some of the other side effects of BC so it’s definitely worth looking into something else. The first pill I tried not only made me gain weight, it also turned me into an emotional basketcase. I switched to a lower dose, lost a few of the pounds, but more importantly, was a much more normal human being. It was only once I switched to the depo shot that I lost all the weight and then some and found myself completely back to normal – no periods, no mood swings, no PMS, nothing! It was glorious.
Moral of the story – you sometimes need to experiment with a few different types of BC before you find one that will work for you.
And contrary to the PP’s suggestion – do NOT ask your doctor for an unnecessary medication just to lose the weight! First of all, that is so unhealthy. Second of all, when you go off the pill you’re on, the weight will come off on its own (provided you’re not eating really crappy food and living a sedentary lifestyle). Misusing a prescription medication is not the answer here.
Post # 6
I had so much problems with the pill! I’ve been on two different kinds, and for me Seasonqiue was the WORST. I gained 20 pounds in three months, didn’t feel sexy, was always irritated and I just hated everyone. I went off it for a few months to regulate everything, and then went on the patch, which for me works wonderfully. While the pills have always caused me issues, the patch is the right thing for me. If only it wouldn’t leave a lint line, then it’d be perfect!
but yes, i suggest talking to your doctor about other bc options. There are so many out there, and there’s one out there that will work for you!
Post # 7
Try a whole variety of pills, including progesterone only. I use Implanon, and if you’re fine on progesterone only then you’ll be fine with an implanon implant (better than an IUD because if you do have an ‘oops’ baby, it won’t damage it).
Post # 8
- Wedding: September 2011 - St Aloysius' College, Milson's Point
Oh my goodness, I switched to a lower dose pill right after our wedding and I have gained 7kg! (about 15lbs) and whilst I have stabilized a bit now, it’s so hard to knock it off! I’m back onhitch which has always worked in the past, just not working now! Argghh!!!
Post # 9
I have been on Ortho-Tri Cyclin low “the pill” for 3 years and I cant wait until we get married (8-4-12) so I can get off. Before taking the pill, I used to LOVE being intimate with my fiancé …. Now I can go a month without it. And I feel so bad for my fiancé.
I too started experiencing weight gain (app. 15 pounds) and I am doing everything to get rid of it.
I’m not sure as to a better option but good luck! Gaining unwanting weight sucks!
Post # 10
Can I be really honest without being seen as snarky? Current scientific opinion is generally that BC pills aren’t the direct cause of substantial weight gain. You might gain a few pounds of fluid retention but they won’t make you gain 30lbs alone.
I was warned by my doctors when I was put on Depo that it could make my appetite increase and if I didn’t watch what I was eating that I’d gain weight because I was eating more. I was given a similar warning (although less explicit) with the pill.
A lot of women tend to gain weight after the wedding because they’ve been dieting (sometimes dieting too much) and have slowed down their metabolism so when they go back to normal eating (or even slight comfort eating or eating more because they’re newly living with a man and keeping pace with him) then they gain a lot of weight.
I can’t say for certain in your case, but I’d say that it’s almost certainly not the BC pill alone that has caused you to gain weight so it might be worth doing an honest food and exercise diary before changing your pill.
Post # 11
I second what @SpecialSundae: said about the scientific opinon. In a way, birth control tricks your body into already thinking it is pregnant so that it can’t (or probably won’t) get pregnant. With that, your appetite increases and you retain more fluid. In many women, this is a subtle increase and so they don’t notice the additional calories that they’re eating until they really stop and think about it. Now add that to all the things that happen after a wedding…celebrating, left over cake, blissful meals together, etc.
The food and diet diary is your best bet. Don’t change your diet or do anything that you don’t normally do for exercise but write everything down for at least a week. That will give you an objective view of your weight gain. You can also talk to your doctor about how to manage any weight gain while on the pill. I wouldn’t go so far as asking for a.d.d. medication. That’s a bit extreme and very unhealthy.
Post # 12
wow.. thank you ladies, its comforting to hear i’m not crazy and others have/are going through this.
@SpecialSundae: I see what you are saying, but honestly, it cant possibly be my eating habits. I have been eating healthier now that i’m married because I do all the cooking. When I was single, my mom cooked (i’m cuban) so there was a lot of rice and beans and fried plantains and lots of fattening food. I cook mostly veggies and chicken breast. I always snack on fruits and have barely any sweats at home. I know that the holidays just passed and the fact that I got married in Nov. does not help. There has been a lot of family functions, (thanks giving) birthdays & christmas parties, but even after all the holiday food events, my heaviest has only been 10 lbs over my normal weight, which rapidly would go away after I returned to normal eating habits.
This pill has also eliminated my period which scares me half to death because every month I would freak out thinking I was pregnant. Not having a period AT ALL must have something to do with weight gain as well because it means I have a lot of fluids that are just being stored.. idk.. am I making sense? sigh. But I know for a fact its not my eating habits.
Post # 13
When I started BC, within one year I went from 120lb to 140lb. Insane! I would talk to your dr about other issues you are having too (sleep, moods) as it might just be the type of hormone in the pill is effecting you.
Post # 14
@cubaneli: I’d definitely speak to your doctor about the whole situation. I don’t know if it’s possible to retain 30lbs of fluid!
Post # 15
I’ve been on a lot of birth control pills (7 to be exact- I have hormonal issues) and I can tell you a few things. Firstly, that since the pills are hormonal, they affect everyone differently, so not everyone will have the same problems. And not even a doctor can predict which side effects you will have. I agree with a PP that a doctor generally tells you to stay on it for 3 months, and if it is still bad they will change it. But it’s pretty much a shot in the dark on which pills to try.
As I have said, I have been on 7 different pills, because I could not find one to control my extreme menstrual symptoms. I have only had 1 pill that I had major side effects with, which were insane moodiness, loss of libido, and sleeping too much. Other than that I haven’t had really any side effects on pills, including gaining weight, but some women do.